Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 2, NWS Amarillo, TX

February 5, 2025Cimarron County, Oklahoma; Dallam County, Hartley County, Oldham County, Texas

NWS Amarillo, TX issued this wind advisory at Feb 5, 2025, 10:29 AM CST for Cimarron County, Oklahoma; Dallam County, Hartley County, Oldham County, Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2025, 10:29 AM CST (16:29 UTC)
Expired
Feb 5, 2025, 6:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2025-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2025-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS74 KAMA 051629
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1029 AM CST Wed Feb 5 2025

OKZ001-TXZ001-006-011-060000-
/O.NEW.KAMA.WI.Y.0002.250205T1629Z-250206T0000Z/
Cimarron-Dallam-Hartley-Oldham-
Including the cities of Romero, Boys Ranch, Keyes, Hartley,
Dalhart, Vega, Ware, Channing, Conlen, Wildorado, and Boise City
1029 AM CST Wed Feb 5 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, 
  and Oldham Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OKZ002-003-TXZ003>005-010-051730-
/O.CON.KAMA.ZF.Y.0002.000000T0000Z-250205T1700Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Hemphill-
Including the cities of Farnsworth, Forgan, Booker, Canadian,
Beaver, Perryton, Waka, Lake Marvin, Guymon, Spearman, Glazier,
Follett, Higgins, Gruver, and Wolf Creek Park
1029 AM CST Wed Feb 5 2025

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS 
MORNING...

* WHAT...Visibility less than one mile in freezing fog.

* WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, 
  Hansford, Hemphill, Lipscomb, and Ochiltree Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

LFM
2 follow-up statements
316 
WWUS74 KAMA 051647
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1047 AM CST Wed Feb 5 2025

OKZ002-003-TXZ003>005-010-051800-
/O.EXP.KAMA.ZF.Y.0002.000000T0000Z-250205T1700Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Hemphill-
Including the cities of Farnsworth, Forgan, Booker, Canadian,
Beaver, Perryton, Waka, Lake Marvin, Guymon, Spearman, Glazier,
Follett, Higgins, Gruver, and Wolf Creek Park
1047 AM CST Wed Feb 5 2025

...FREEZING FOG ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

The threat has ended.

$$

OKZ001-TXZ001-006-011-060000-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-250206T0000Z/
Cimarron-Dallam-Hartley-Oldham-
Including the cities of Romero, Boys Ranch, Keyes, Hartley,
Dalhart, Vega, Ware, Channing, Conlen, Wildorado, and Boise City
1047 AM CST Wed Feb 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds sustained around 35 mph.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, 
  and Oldham Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LFM
691 
WWUS74 KAMA 052349
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
549 PM CST Wed Feb 5 2025

OKZ001-TXZ001-006-011-060100-
/O.EXP.KAMA.WI.Y.0002.000000T0000Z-250206T0000Z/
Cimarron-Dallam-Hartley-Oldham-
Including the cities of Conlen, Ware, Boys Ranch, Vega,
Wildorado, Boise City, Dalhart, Channing, Keyes, Hartley, and
Romero
549 PM CST Wed Feb 5 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have decreased and will continue to do so through the rest of 
the evening. Therefore, the Wind Advisory will be allowed to expire.

$$

Muscha

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 5:28 AM CST, 5 hours 1 minute earlier. Its key messages:

  • Issued at 344 AM CST Wed Feb 5 2025 -Dense freezing fog this morning across the east and northeast. -Critical fire weather conditions across the west and parts of the south-central -New system may bring some wintry precipitation to the Panhandles next week.
Area forecast discussion, Feb 5, 5:28 AM CST, 5 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
528 AM CST Wed Feb 5 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 344 AM CST Wed Feb 5 2025

-Dense freezing fog this morning across the east and northeast.

-Critical fire weather conditions across the west and parts of the
 south-central

-New system may bring some wintry precipitation to the Panhandles
 next week.

&&

.SHORT TERM ...
(Today through Thursday night)
Issued at 344 AM CST Wed Feb 5 2025

A cold air mass will slowly erode from southwest to northeast today.
Low clouds and fog will also slowly dissipate from southwest to
northeast as well.  Some of the fog will be locally dense this
morning especially in the eastern Oklahoma Panhandle and the
northeast Texas Panhandle.  A light glaze of ice will be possible on
elevated surfaces in the eastern Oklahoma Panhandle and the
northeast Texas Panhandle where we may see some freezing drizzle,
but travel is not expected to be impacted at this time.  Downslope
west and southwest winds are expected to be strongest in the western
Panhandles where a Red Flag Warning has been issued.  We are also
going to expand the warning to include Moore, Potter, and Randall
counties and Palo Duro Canyon for the possibility of stronger winds
making it into these areas for much of the afternoon.

The cold air mass comes back down across the Panhandles tonight into
Thursday.

&&

.LONG TERM ...
(Friday through Tuesday)
Issued at 344 AM CST Wed Feb 5 2025

The cold air mass then gets shoved to the northeast out of our area
for good on Friday.  Another cold front then moves south across the
Panhandles on Saturday and this cold air mass stays with us through
early next week.  Highs Sunday through Tuesday are expected to
remain in the 30's and 40's.  There will be a low chance of light
snow across much of the area Monday and Tuesday as an upper level
trough approaches the area.

&&

.AVIATION...
(12Z TAFS)
Issued at 524 AM CST Wed Feb 5 2025

LIFR conditions will become VFR at GUY and AMA by mid to late
morning. Skies will remain VFR at DHT. Southwest winds will pick
up into the 15 to 21 knot range with higher gusts by late this
morning or early this afternoon. Winds will decrease and become
more westerly  with the setting sun.

&&

.FIRE WEATHER...
Issued at 344 AM CST Wed Feb 5 2025

Critical fire weather is expected across the western Oklahoma
Panhandle and the western and parts of the south central Texas
Panhandle where the strongest winds will coincide with the lowest
relative humidity values.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                78  41  68  37 /   0   0   0   0
Beaver OK                  74  33  56  25 /  20   0   0   0
Boise City OK              76  33  60  29 /   0   0   0   0
Borger TX                  80  39  66  36 /   0   0   0   0
Boys Ranch TX              79  35  70  35 /   0   0   0   0
Canyon TX                  78  40  71  36 /   0   0   0   0
Clarendon TX               75  44  68  33 /  20   0   0   0
Dalhart TX                 75  33  66  29 /   0   0   0   0
Guymon OK                  77  32  57  25 /   0   0   0   0
Hereford TX                79  40  74  36 /   0   0   0   0
Lipscomb TX                74  38  56  29 /  20   0   0   0
Pampa TX                   79  41  62  35 /  20   0   0   0
Shamrock TX                66  41  64  32 /  20   0   0   0
Wellington TX              59  40  66  32 /  20   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for TXZ001-006-007-011-012-016-017-317.

     Freezing Fog Advisory until 9 AM CST this morning for TXZ003>005-
     008>010-014-015.

OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for OKZ001.

     Freezing Fog Advisory until 9 AM CST this morning for OKZ002-003.

&&

SHORT TERM...15
LONG TERM....15
AVIATION...15
Hazardous weather outlook, Feb 5, 4:14 AM CST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
414 AM CST Wed Feb 5 2025

OKZ001>003-TXZ001>020-317-052215-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
414 AM CST Wed Feb 5 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Critical fire weather conditions are expected across the western
Oklahoma Panhandle and the western and parts of the central Texas
Panhandle this afternoon into the early evening. Lowest afternoon
relative humidity values will drop to around 10 percent and
southwest winds will be in the 20 to 30 mph range. A Red Flag
Warning is in effect for these areas this afternoon into the early
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Elevated to critical fire weather conditions are possible on
Friday across the western Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 12:54 AM CSTFreezing Fog AdvisoryAMABeaver, Texas10 hr

Nearby

Wind Advisories in Texas, 2025Wind Advisories in Oklahoma, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.